Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

On Mirena IUD. Got bleeding during sex. Now have abdominal cramps. What wrong?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2396 Questions
Hello, I am having a concern about my Mirena IUD. Last night I had rough sex with my boyfriend, and I am not used to his size. Halfway through intercourse I began to bleed. I didn't continue to bleed it bled like a cut. After I asked him if he felt my Mirena, he said he could feel it and it slightly moved.. Adding that last week i had my ginocologist check up and she said it was in properly with no conplication. Now I m not sure if it is out of place from the rough sex. I have lower abdominal pain like a cramp. Is this a sign that it moved? Or that when he hit it during intercourse it just caused a painful reaction?? I'm nervous about this, I hope you can answer this for me!
Posted Thu, 7 Mar 2013 in Birth Control
Answered by Dr. Robert Galamaga 29 minutes later
Hello and thank you for sending a question.

Your question is a very good one and I will work on providing you with some information and recommendations.

I don't think there is any significant problem to worry about right now. I do not think your intrauterine device has shifted or moved. It is probably functioning fine at this time.

It is very common that partners can feel the device during sexual intercourse. Again this is a function of the fact that the device itself has a degree of stiffness which can be appreciated by your partner.

Again I think there is nothing really to worry about right now. I would continue to monitor your symptoms. I think the discomfort you are having that might be related to your recent encounter with your partner and the system should slowly and gradually resolve over the next couple of days.

If your symptoms do not improve or if they worsen you would want to bring this to the attention of your doctor.

Thanks again for sending your question. Please let me know if you have any additional concerns that you would like to discuss regarding this.


Dr. Robert
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor